MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, 50-S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, 50-S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279351250
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the probe was overheating and produced smoke.A replacement was available.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: heated up and smoked.Probable root cause: heat can result from insufficient suction which can result from: inadequate hospital suction, leak, bad connection to hospital suction line, clogging caused by suction path blockage, lower electrode mass due to variation in electrode thickness or opening cut.Use error: the reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
RF 2 PROBES, 50-S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8862133
Report Number0002936485-2019-00332
Device Sequence Number335147
Product Code GEI
UDI-Device Identifier07613327056983
UDI-Public07613327056983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279351250
Device Lot Number18267AE2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1